Minimum quadratic helicity states

P. M. Akhmet'ev (Lead / Corresponding author), S. Candelaresi, A. Y. Smirnov

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
88 Downloads (Pure)

Abstract

Building on previous results on the quadratic helicity in magnetohydrodynamics (MHD) we investigate particular minimum helicity states. These are eigenfunctions of the curl operator and are shown to constitute solutions of the quasi-stationary incompressible ideal MHD equations. We then show that these states have indeed minimum quadratic helicity.
Original languageEnglish
Article number775840601
Pages (from-to)1-16
Number of pages16
JournalJournal of Plasma Physics
Volume84
Issue number6
Early online date21 Nov 2018
DOIs
Publication statusPublished - Dec 2018

Keywords

  • astrophysical plasmas
  • plasma dynamics

Cite this